MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2 - unk.A3 - unk.A4 - unk.A5 - unk.A6 - unk.B3 - unk.D2 - product code: unk (esubmitter software does not allow for a blank or 'unk' entry).D4 - unk.D6a - unk.H4 - unk.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's right (od) eye.Refractive surprise was observed.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm512.6, -6.0 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.Refractive change overtime was observed.Lens remains implanted.Cause of the event is reported as unknown.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional information: provided throughout form.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - reported as; the reporter indicated that the surgeon implanted a 12.6mm vicm512.6, -6.0 diopter, implantable collamer lens into the patient's right eye (od) on 29/nov/2023.Refractive change overtime was observed.Lens remains implanted.Cause of the event is reported as unknown.Correct to; a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive change overtime.In a separate visit the lens was exchanged for a replacement lens of same length different power.The problem was resolved.Cause of the event was reported as unknown.D4 udi reported as; (b)(4) ; update to; (b)(4).H6 health effect - impact code (f): reported as; 2199 - update to; 4629.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19654570
Report Number2023826-2024-02870
Device Sequence Number20545207
Product Code MTA
UDI-Device Identifier00840311300525
UDI-Public00840311300525
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/02/2024
02/24/2025
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/09/2024
03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.; INJECTOR MODEL#MSI-PF,LOT#UNK.; UNK.
Patient SexFemale